Flood, Bath
- When
- March 2, 7:00 AM EST
- Where
- Bath County, Mountain Grove
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 38.100, -79.880
Heavy rains caused Back Creek in the upper James basin to come out of its banks.
A strong southeast flow brought heavy rains which resulted in flooding in Bath county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A strong southeast flow brought heavy rains which resulted in flooding in Bath county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Mar 2, 6:25 AM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 AM EST FRI MAR 2 2007
.AVIATION /12Z-12Z/...
LOW LEVEL WIND SHEAR STILL A FACTOR FROM LWB-ROA-LYH EARLY THIS
MORNING. SKIES WILL CLEAR ACROSS THE AREA BY MID MORNING WITH VFR
CONDITIONS EXPECTED THROUGH THE PERIOD. GUSTY WEST WINDS THIS
MORNING WILL DIMINISH BY 00Z SAT.
&&
.PREV DISCUSSION...
/ISSUED 416 AM EST FRI MAR 2 2007/
SHORT TERM /TODAY/...
LINE OF SHRA IN OUR FAR ERN CWA DEMARKS THE SFC FRONT. HEAVIEST
RAIN THREAT WILL BE CONFINED ALONG AND EAST OF THIS
BOUNDARY...RAIN THREAT COMING TO AN END AFTER ITS PASSAGE.
WILL CONTINUE FLOOD WATCH FOR A LITTLE BIT BIGGER AREA...DUE TO
RESIDUAL RUNOFF...BUT CANCEL IT IN THE WRN CWA WHERE RAINS HAVE
ENDED. GETTING A FEW CALLS OF STREAMS OUT OF THEIR BANKS IN
PATRICK COUNTY WHERE UPSLOPE FLOW RESULTED IN MAX RAINFALL OF
NEARLY 5 INCHES NEAR THE BLUE RIDGE PARKWAY. ELSEWHERE...WIDESPREAD
OBSERVED RAINFALL RANGED FROM 1 TO 2 INCHES...SEE PUBLIC
INFORMATION STATEMENT FOR DETAILED REPORTS THAT CAME IN ABOVE
1.50. RUNOFF FROM THIS RAINFALL EITHER HAS STREAMS NEAR OR
SLIGHTLY ABOVE BANKFULL.
A GOOD BET THAT WE WILL EXPERIENCE SOME RIVER FLOODING. RFCS WILL
BE DOING SOME NUMBER CRUNCHING THIS MORNING AS SOON AS THE FINAL
RAIN TALLY IS ACCOUNTED FOR. FIGURE THE DAN RIVER WILL BE A
CONCERN DUE TO THE HEAVY RAINFALL IN THE HEADWATERS...PATRICK CO.
LOCAL RUNOFF FROM LINE OF DEEP CONVECTION BETWEEN DANVILLE AND
SOUTH BOSTON IS ALSO A CONCERN. NO IMMEDIATE FEELING ON THE EXACT
IMPACT THIS WILL HAVE...BUT CURRENTLY MONITORING WITH FCST UPDATE
TO COME OUT FOR THE DAN RIVER MID MORNING.
ANOTHER RIVER TO WATCH IS THE GREENBRIER. RAINFALL WILL COMBINE
WITH SNOWMELT IN THE HEADWATERS TO PRODUCE A HEALTHY RISE THERE.
THE HEADWATERS OF THE JAMES WILL ALSO HAVE TO BE CLOSELY
MONITORED...RAINFALL RUNOFF AND SNOWMELT FROM HIGHLAND AND BATH
COUNTIES HAVING AN IMPACT THERE.
ASIDE FROM THE ONGOING FLOODING AND POTENTIAL FOR FUTURE RIVER
FLOODING...THE FCST WEATHER LOOKS PRETTY SIMPLE. SFC FRONT WILL
CLEAR FCST AREA BY 12 UTC WITH WESTERLY FLOW RESULTING IN RAPID
DRYING. THE ACTUAL UPPER LEVEL STORM CENTER WAS OVER THE GREAT
LAKES REGION. IF YOU LOOK AT THE WATER VAPOR IMAGERY THERE IS A
PRONOUNCED DRY SLOT WRAPPING AROUND THE LOW...EXTENDING FROM THE
TN VALLEY NORTHWARD INTO THE OH VALLEY. THIS DRY INTRUSION SHOULD
PASS RIGHT OVHD TODAY. AS A RESULT...THINK THAT MORNING CLOUDINESS
WILL QUICKLY GIVE WAY TO CLEAR SKIES...WITH FULL SUNSHINE
ANTICIPATED ACROSS THE ENTIRE CWA THIS AFTERNOON.
SFC PRESSURES ARE EXPECTED TO RISE RAPIDLY THIS MORNING. THIS WILL
GIVE BOOST TO WINDS...ESP WHEN DEEPER MIXING BEGINS AFTER SUNRISE.
WIND GUSTS TO 40 KTS A GOOD BET IN THE NC MTNS NORTHWARD INTO
GRAYSON COUNTY...WARRANTING A WIND ADV THERE. SHALLOW SFC BASED
INVERSION FROM ROA-LYH NORTHWARD SHOULD BREAK AROUND
SUNRISE...WINDS KICKING UP SHORTLY AFTER DAYBREAK.
WITH UPPER TROUGH LAGGING WELL BEHIND THE SFC FEATURES...THINK
PRESSURE GRADIENT WILL SLACKEN AS WE GO INTO THE AFTERNOON. COLD
AIR ADVECTION IS ALSO NOT THAT IMPRESSIVE...SO TEMPS SHOULD
REBOUND NICELY WITH MANY AREAS EAST OF THE BLUE RIDGE CLIMBING
INTO THE 60S THIS AFTERNOON.
LONG TERM /TONIGHT THROUGH THURSDAY/...
COLDER AIR WILL FINALLY FILTER INTO THE AREA FOR SATURDAY AND
SATURDAY NIGHT...AS UPPER TROUGH PASSES OVERHD. COLDEST AIR WITH
TEMPS NEAR M10 DEG C IS EXPECTED BY 12Z SUNDAY. WITH THE COLD AIR
EXPECT AND INCREASE IN MOISTURE ALONG THE WINDWARD SLOPES. MTNS
FLURRIES AND SNOW SHOWERS A GOOD BET...ESP FOR SAT NIGHT AND SUNDAY.
THE UPPER TROF MOVES EAST FOR THE FIRST PART OF NEXT WEEK. EXPECT
A GRADUAL MODERATION IN DAYTIME TEMPS AS THICKENESSES WARM.
OVERNIGHT LOWS WILL REMAIN COOL PER DRY AIRMASS AND RADIATIONAL
COOLING AT NIGHT.
AVIATION /09Z-06Z/...
LOW PRESSURE OVER THE ERN OH VLY WITH OCCLUDED FRONT SOUTH ACROSS
THE SRN APPS WILL PROGRESS ACROSS OUR REGION EARLY THIS
MORNING...SHIFTING EAST OF DANVILLE/LYNCHBURG BY 12Z. WEDGE IS
BEGINNING TO WEAKEN...BUT WITH STILL A STRONG JET OVERHEAD...LOW
LEVEL WIND SHEAR WILL REMAIN UNTIL FRONTAL PASSAGE. CIGS AND VSBYS
WILL REMAIN LOW UNTIL FRONTAL PASSAGE...THEN IMPROVE QUICKLY TO
VFR AFT 12Z. EXPECT VFR FOR THE REMAINDER OF THE PERIOD AFT 12Z.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR VAZ019-020-022>024-
032>035-043>047-058-059.
WIND ADVISORY UNTIL NOON EST TODAY FOR VAZ015.
NC...FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR NCZ004>006.
WIND ADVISORY UNTIL NOON EST TODAY FOR NCZ001-018.
WV...FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR WVZ045.
&&
AVIATION...WPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 458 AM EST FRI MAR 2 2007 NCZ002-003-019-020-VAZ007-009>014-016>018-WVZ042>044-031100- ALLEGHANY NC-SURRY-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-MERCER-SUMMERS-MONROE- 458 AM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ001-018-VAZ015-031100- ASHE-WATAUGA-GRAYSON- 458 AM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL NOON TODAY. WINDS GUSTING UP TO 50 MPH CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ004>006-VAZ019-020-022>024-032>035-043>047-058-059-WVZ045- 031100- STOKES-ROCKINGHAM-CASWELL-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER- 458 AM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA... SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM TODAY. RUNOFF FROM THE HEAVY RAINS WILL CONTINUE TO KEEP THE THREAT OF FLOODING AROUND THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 250 AM EST FRI MAR 2 2007 NCZ004-005-VAZ032>034-043>045-020845- ROCKINGHAM NC-STOKES NC-PATRICK VA-FRANKLIN VA-PITTSYLVANIA VA- HENRY VA-BEDFORD VA-CAMPBELL VA- 250 AM EST FRI MAR 2 2007 A LINE OF HEAVY SHOWERS WITH WINDS GUSTING AS HIGH AS 40 MPH WILL MOVE ACROSS SOUTHSIDE VIRGINIA...INTO THE PIEDMONT OF NORTH CAROLINA THROUGH 400 AM. LOCATIONS FROM SMITH MOUNTAIN LAKE...SOUTH TO DANBURY WILL BE IMPACTED BY 315 AM. THE LINE WILL APPROACH DANVILLE AND REIDSVILLE BY 400 AM. A CLOUD TO GROUND LIGHTNING STRIKE WILL ALSO BE POSSIBLE WITH THIS LINE. WP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 AM EST FRI MAR 2 2007 NCZ005-006-VAZ044>046-058-059-020945- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX- CHARLOTTE- INCLUDING THE CITIES OF...EDEN...DANVILLE...LYNCHBURG... APPOMATTOX...SOUTH BOSTON...KEYSVILLE 342 AM EST FRI MAR 2 2007 A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WITH WINDS GUSTING AS HIGH AS 40 MPH...WILL CONTINUE MOVING ACROSS SOUTHSIDE VIRGINIA...AND THE NORTHWEST PIEDMONT OF NORTH CAROLINA THROUGH 500 AM. THE LINE OF SHOWERS AND THUNDERSTORMS WILL BE NEAR INTELLIGENCE AND EDEN AT 345 AM... SPOUT SPRING AND GLADYS AT 350 AM...DRAPER AND BETHANY AT 355 AM...WENTWORTH AND SPRING MILLS AT 400 AM AND APPOMATTOX AND HARRISONS CROSSROADS AT 405 AM...
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 449 AM EST FRI MAR 2 2007 VAZ059-021015- CHARLOTTE VA- 449 AM EST FRI MAR 2 2007 AT 446 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF PHENIX...MOVING NORTHEAST AT 55 MPH. THE THE LINE OF STRONG THUNDERSTORM WILL BE NEAR... KEYSVILLE BY 500 AM EST... WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. SK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 AM EST FRI MAR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG BLAIRS 36.68N 79.38W
03/02/2007 PITTSYLVANIA VA COUNTY OFFICIAL
TREE DOWN ON MOUNTAIN VIEW ROAD NEAR HIGHWAY 29
0400 AM TSTM WND DMG CHATHAM 36.82N 79.40W
03/02/2007 PITTSYLVANIA VA COUNTY OFFICIAL
TREE DOWN ON DOUBLE BRIDGE ROAD NEAR CALLANDS ROAD
&&
SKThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Heavy rains caused Back Creek in the upper James basin to come out of its banks.
River Road was closed due to flood waters over the Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19971, 19972.